MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0030886349
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that the stent was under expanded and the patient died.The patient presented in critical, unstable condition and was on support.The 100% stenosed target lesion was located in the moderately tortuous and severely calcified proximal left anterior descending (lad) artery.After plain old balloon angioplasty (poba) was performed with a 2.0 balloon in the totally occluded lad, flow was partially restored.A 3.00 x 24mm synergy xd drug-eluting stent (des) was advanced for treatment.However, it appeared that the stent was extremely under expanded.This prevented the 2.50 x 24mm synergy xd and 2.50 x 12mm synergy xd stents from crossing the placed stent for distal placement in the lad.The physician was unable to re-establish flow to the totally occluded lad.The patient deteriorated quickly and died on the table.
 
Additional Manufacturer Narrative
Device evaluated by mfr.Synergy xd mr us 3.00 x 24mm stent delivery system was returned for analysis.Visual, tactile, microscopic, and dimensional analysis was performed on the device.Visual and tactile inspection noted multiple kinks along the hyptoube shaft.There were no issues identified with the outer / mid-shaft sections or the inner lumen of the device.Microscopic analysis revealed there was no sign of damage, stretching or lifting of the stent struts.There were no signs of movement, the stent was set between the proximal and distal markerbands.The bumper tip showed no signs of distal tip damage.Dimenesional testing of the crimped stent outer diameter was measured and the result was within max crimped stent profile measurement.No other device issues were identified during returned product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18287855
Report Number2124215-2023-65821
Device Sequence Number6696270
Product Code NIQ
UDI-Device Identifier08714729980988
UDI-Public08714729980988
Combination Product (Y/N)Y
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2025
Device Lot Number0030886349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown